Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
* * * * * 1 votes

James Heaney article on what to expect in restatement


  • Please log in to reply
3 replies to this topic

#1 Henosis

Henosis

    Member

  • Members
  • PipPip
  • 80 posts
  • LocationSpokane, WA

Posted 02 August 2016 - 06:15 PM

https://npanth.wordp...ing-withdrawal/

The following exerpt is scarily accurate:

"...Once withdrawal symptoms have appeared, the nature of SSRI use has changed. There is a point where you put yourself on a track to wean off the drug and can’t really get back to the previous state of SSRI use. You can take your original dose, but the effect will be different. Instead of creating the mental environment that you experienced before, it’s now a mix of withdrawal and the SSRI numbness. Once you’ve experienced a mental state without an SSRI, it’s very hard to go back. Just as you’re very aware of the effects of withdrawal, restarting an SSRI makes you very aware of the effects of the drug. Reinstating an SSRI is a mixed bag. Deciding to start back on an SSRI should be done carefully. Be prepared to experience some form of withdrawal symptoms as well as the general slowing of mental functions that accompanies SSRI use."

In my case, I traded severe WD symptoms for a fierce level of apathy and anhedonia upon reinstatement of a much lower dose of Paxil --- the likes of which I never experienced in the ten years of continuous use of a much higher dosage. Clearly, something changes. On a positive note, these reinstatement symptoms - which would surely lead me to suicide if they were permanent - are forcing me to taper and ultimately be free of the effects of SSRIs on my brain. I'd much rather be anxious and have OCD with a full complement of emotions, pleasures, and energy then continue to be the walking dead.

Medication before problems: Took Paxil 60-100mg from 2003 to 2014 for OCD.
1) Last pill taken November 2014, horrendous withdrawal started six weeks later.

2) Re-instated successfully @ 20mg May 2015, but accompanied by severe anhedonia, loss of emotion, apathy, and fatigue

3) Switched to Prozac, Viibyrd, Zoloft, Nefazadone, Cymbalta, Nardil in attempt at abating WD symptoms while not re-introducing anhedonia. Each one either failed to relieve WD or brought back anhedonia (the serotonergic ones)

4) Re-stabilized on Paxil at 15mg

5) Tried augmenting Wellbutrin (only increased anxiety), Vyvanse/Adderall (works for anhedonia, but the crash is brutal) low-dose Zyprexa (bad rxn), low-dose abilify (no effect), cyproheptadine (precipitated withdrawal), mirtazapine (knocked me out), Tianpetine (no effect) in attempt at relieving anhedonia through boosting dopamine directly or indirectly through targeted serotonin receptor blockade)

6) Tapered down to 7.5mg as of October 2016. More energy, anhedonia/loss of emotions remains apart from short windows.

7) Attempted Nortriptaline to paxil trapper to boost motivation and reduce anhedonia (it acts like an NRI, with target serotonin blockade at the "bad" receptors)

8) Stopped Nortriptaline after increased anxiety, no effect on anhedonia, and increased withdrawal symptoms. Only positive was alleviating ADHD symptoms.

9) Now struggling with a simultaneous Libirum and Paxil WD/taper...

 


#2 LexAnger

LexAnger

    Gold star

  • Members
  • PipPipPipPip
  • 1,832 posts
  • LocationSouthern California

Posted 02 August 2016 - 09:56 PM

Thanks so much for finding and posting this very important article!
After being hit badly several times increasing dose myself, and reading others being severely harmed by reinstating, I tried to spread the word of the danger of reinstating. I'm so glad this has been acknowledged by experts and I believe this very important knowledge will save many from suffering.

I actually read it many years ago before my wrong doing increasing doses, unfortunately I didn't quite understand it well. Hard lessons learned for me but hopefully others won't have to go through the same route.
<p>2009 Mar.: lexapro 10mg for headache for 2 weeks.2009-2012: on and off 1/4 to 1/3 of 10mg2012 June--2013 Jan,: 1/4-1/3 of 10mg generic, bad jaw pain2013 Jan-Mar: 10 mg generic. severe jaw and head pain; Mar--Aug. started tapering (liquid ever since) from 10 to 5 (one step) then gradually down to 2.25 mg, first ever panic attack, severe head/jaw pain2013 Aug.: back to 2.75 mg; Nov: back to Brand Lex. 2.75mg -- 3mg, slight improvement with pain2014 June: stopped PPI, head pressure/numbness. up-dosed 4.5mg, severe reaction mental symptoms added on2014 Aug--2015 Aug: Micro taper down to 3.2mg, .025mg (<1%) cut holding 2-3 weeks.2015 Aug 15th, Accidental one dose of 4.2mg. worsening brain non-functional, swollen head, body, coma like, DR2016 Feb., started fast taper for the drug toxicity caused by the one dose of 4.2mg, dosing 10am through 11 pm everyday2/13--3.2mg, 3/15-- 2.9mg, 4/19-- 2.6mg, 6/26--2.2mg, 7/22 --1.9mg, 8/16--1.8mg,8/31--1.7m g, 9/13--1.6mg, 9/27--1.5mg, 10/8--1.4mg, 10/14--1.3mg, 11/1--1.2mg, 11/29--1.1mg, 12/12--1mg, 12/22--0.9mg2017: 1/7--0.8mg, 1/15--0.7mg, 1/17--0.6mg, 1/20--0.52, 1/21--0.4mg, 1/22--0.26, 1/23--0.2, sliding Down to 0.13mg by 2/13, then 0.07mg since 2/18

#3 ZazOA9

ZazOA9

    Member

  • Members
  • PipPip
  • 33 posts
  • LocationNiagara falls usa

Posted 01 September 2016 - 10:28 AM

Wow.this is me.question is after 1 month of reinstating at regular dose and getting terrible w/d,when is the right time to start a slow taper? ?
Reinstating 75mgs effexor w/d symptoms after alternating days of 37.5.still suffering after amonth.updosed Aug.6.1 brief window 2 hours in early August. Hypertension.taking lasartan and water pill . feeling drugged up with dizziness and nauseous.low energy

#4 scallywag

scallywag

    Platinum star

  • Moderators
  • 3,841 posts
  • LocationOntario, Canada

Posted 01 September 2016 - 02:23 PM

Zaz - your question is a good one.  Please ask it in your introduction topic so that all your information and suggestions from moderators and other members are in place.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results
Cymbalta (brand name), 60 mg 2012 - 2015; 20 mg to 7 mg in 2016, taper details in this post;
2017: 7.0 (65 beads) Dec.10; 6.3 (58 beads) Feb. 1; 5.6 mg (52) Feb. 22;
Current dose: 5.4 mg (50 beads) 2017-Mar-15
+ Supplements: fish oil (1500 mg EPA/500 mg DHA), Vitamins: D3, K2, C; Minerals: Mg, Se, Cr, I, V
scallywag's Introduction Post
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet